MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the motor was sent back for evaluation because the customer stated the motor was starting to heat up.It was stated that there was patient involvement, and that the patient was switched from veno-arterial extracorporeal membrane oxygenation (va-ecmo) to a right ventricular assist device (rvad) on (b)(6) 2024.The centrimag motor was pulled and exchanged prior to initiation of rvad.It was unknown what events led up to the motor heating up as the motor was older.The system plugs were checked, the cord was checked for exposed wiring, and it was stated then that the motor was getting warmer.This happened prior to the patient's transition from va-ecmo to rvad.No alarms were noted but abnormal temperature to the touch.An ecmo specialist/perfusion/surgeons continued to monitor throughout until therapy change-va ecmo to rvad.Motors were exchanged at that time.
 
Additional Manufacturer Narrative
D4: primary udi number and catalogue number, corrected d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of the motor starting to heat up was unable to be confirmed.The centrimag 1st generation primary console (serial number unknown) was not returned for analysis.Information provided by the account stated that the plugs and cords were checked, and no issues were observed.The event happened prior to patient transition from veno-arterial extracorporeal membrane oxygenation (va ecmo) to right ventricular assist device (rvad) treatment.No alarms were active but there was an abnormal temperature to touch.The affected motor was taken out of equipment circulation and a new motor was used.Multiple attempts were made to obtain additional information from the customer regarding the console serial number; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.Device history records could not be reviewed due to the serial number of the console being unknown.The centrimag circulatory support system operation manual section 4 entitled "warnings & precautions" warns ¿one additional centrimag console, motor and flow probe are required as backup components in the immediate vicinity of each patient whenever the centrimag or pedimag pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction.¿ section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the pump from the malfunctioning motor and console and place the pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." section 12.1 entitled "appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts as well as the appropriate operator response to these events.When an m6 motor over temp alert is captured, ¿switch to backup console, motor and flow probe according to the procedure described in section 10.1.Verify that the backup motor stands free and is not covered (e.G.Blankets).¿ several sections, including section 6 ¿specifications and general description¿, section 8 ¿system operation¿, and section 10 warn ¿do not restart the pump if it has stopped due to motor overheating.Overheating is confirmed by a motor over temp alert message and temperature sufficient to prevent the user from placing and holding a hand on the motor housing.Clamp the return tubing and switch to the backup system according to the procedure described in section 10.1.Resume support.Record the alarm message and contact your local abbott medical representative.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19315593
Report Number3003306248-2024-02736
Device Sequence Number15181180
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown